Vermont, 2007

Damaging Winds in Vermont, September 11, 2007

September 11, 2007 · NWS BTV · 3 events in 2 counties and zones

A low pressure system, accompanied by a cold front moved across west central Vermont during evening of the 11th. Surface instability was marginal but there was a relatively strong low level wind field.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A low pressure system, accompanied by a cold front moved across west central Vermont during evening of the 11th. Surface instability was marginal but there was a relatively strong low level wind field. Scattered thunderstorms moved into the lower Champlain Valley of Vermont during the evening hours with isolated reports of wind damage. Trees were downed by thunderstorm winds in Middlebury (Addison county), Rutland and Shrewsbury (Rutland county).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 11, 2:41 PM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 11, 2:41 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EDT TUE SEP 11 2007

.SYNOPSIS...
UPDATED 330 PM EDT TUESDAY

SURFACE LOW PRESSURE ACROSS THE EASTERN GREAT LAKES WILL MOVE INTO
SOUTHERN CANADA TONIGHT WHILE A STRONG COLD FRONT PUSHES ACROSS THE
NORTH COUNTRY. THIS WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS
THROUGH MIDNIGHT WITH ANOTHER ROUND OF SHOWERS EXPECTED ON WEDNESDAY
MORNING. ON WEDNESDAY TEMPERATURES WILL BE COOLER WITH BREEZY
NORTHWEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS. SURFACE HIGH
PRESSURE WILL BUILD OVER THE NORTH COUNTRY ON WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH CLEARING SKIES AND COOL TEMPERATURES EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED 330 PM EDT TUESDAY

THE FCST CHALLENGE TONIGHT WL BE TIMING OF FRNT AND THE ASSOCIATED
AMOUNTS OF QPF/POPS...ALONG WITH IMPACTS FROM SECONDARY S/W AND FRNT
TWD WEDS MORNING. WATER VAPOR SHOW DIGGING MID/UPPER LVL TROF ACRS
THE CENTRAL GREAT LAKES WITH POTENT 5H VORT AND STRONG 25H JET OF
130 KNTS HELPING TO DEEPEN TROF. THIS ENERGY AND STRONG ULVL JET WL
IMPACT OUR FA WITH ANOTHER ROUND OF SHOWER LATER TONIGHT INTO EARLY
WEDS MORNING. MEANWHILE...STRONG LOW TO MID LVL WAA...COMBINED WITH
EMBEDDED 5H VORT AND RRQ OF 25H JET HAS ENHANCED SFC LOW PRES ACRS
SNE THIS AFTN...ALONG WITH A BAND OF MODERATE TO HEAVY RAIN. THIS
AREA OF PRECIP WL SHIFT EAST BY THIS LATE THIS AFTN...AS SFC COLD
FRNT ACRS THE SLV PUSHES THRU OUR FA. THIS FRNT WL HAVE STRONG LOW
TO MID LVL WIND FIELDS ASSOCIATED WITH DEEPENING TROF OVER THE GREAT
LKS BUT VERY LIMITED SFC BASED INSTABILITY WITH CAPES <500 J/KG.
0-3KM SHEAR IS BTWN 35 AND 45 KNOTS...WITH 0-6KM SHEAR VALUES BTWN
45 AND 55 KNTS...WHICH WL SUPPORT ORGANIZED LOW TOP LINE SEGMENT
CONVECTION ALONG THE SFC FRNT THRU THIS EVENING. WL CONT TO MENTION
GUSTY WIND POTENTIAL FOR CPV AND PARTS OF NNY....BUT THREAT WL
QUICKLY DIMINISH BY 02Z. WATER VAPOR SHOWS SUBSIDENCE/DRY AIR
QUICKLY DEVELOPING BEHIND FIRST S/W...WHICH WL ENTERING OUR WESTERN
CWA BTWN 00Z-06Z. MEANWHILE...NEXT 5H VORT LOCATED OVER THE CENTRAL
GREAT LAKES WL ENTER OUR WESTERN CWA BY 06Z TONIGHT AND BE ACRS
CENTRAL/EASTERN BY 12Z WEDS. BASED ON UPSTREAM RADAR AND STRONG
850-500MB Q-VECTOR CONVERGENCE AND GOOD 850-700MB MOISTURE AND UVVS
ACRS OUR CWA WL MENTION LIKELY POPS ASSOCIATED WITH THIS FEATURE.
85H TEMPS QUICKLY COOL TONIGHT WITH STRONG LLVL CAA...WHICH WL DROP
OUR TEMPS FROM NEAR 12C THIS EVENING TO 4C BY 12Z WEDS.
HOWEVER...WELL MIXED LAYER FROM TIGHT PRES GRADIENT WL KEEP TEMPS IN
THE MID 40S MTNS TO L/M 50S VALLEYS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
UPDATED 330 PM EDT TUESDAY

MID/UPPER LVL TROF CONTS ACRS OUR CWA WITH EMBEDDED 5H VORTS AND SFC
REFLECTIONS MOVING ACRS OUR FA. FIRST...ELONGATED 5H VORT QUICKLY
EXITS OUR CWA BY 15Z WEDS...WITH A BRIEF PERIOD OF UPSLOPE RAIN
SHOWERS POSSIBLE EARLY WEDS. HOWEVER...SFC TO 85H FLW QUICKLY
SWITCHES TO THE WEST...WHICH WL LIMIT UPSLOPE POTENTIAL...ALONG WITH
RH VALUES BTWN 900-700MB DRYING OUT. WL MENTION CHC TO LIKELY POPS
ACRS HIR TRRN IN THE MORNING...THEN SCHC FOR THE AFTN ASSOCIATED
WITH STEEP 1000-700MB LAPSE RATES AND LEFTOVER MOISTURE BTWN THE SFC
THRU 700MB. PROGGED 925MB TEMPS NEAR 10C...SUPPORT HIGHS AROUND 68
TO 69F AT BTV WITH SLIGHT WARMER TEMP AT VSF DUE TO NW DOWNSLOPING
FLW AND L60S MTNS.

THE NAM AND GFS START SEPARATING ON SYNOPTIC FEATURES ON WED NIGHT
INTO THURS...WHICH WL HAVE SOME IMPACTS ON TEMPS/PRECIP CHCS. FCST
CONFIDENCE IS LOW DURING THIS TIME PERIOD AND WL TREND TOWARD THE
SREF FOR THE FCST. FIRST...NAM SHOWS A SIGNIFICANT SECONDARY COLD
FRNT PUSHING ACRS OUR CWA ON WEDS NIGHT AND DROPPING OUR 85H TEMPS
TO 0C OR SLIGHTLY BLW BY 12Z THURS. MEANWHILE...GFS TAKES THIS
FEATURE ACRS OUR EXTREME NORTHERN ZNS INTO SOUTHERN CANADA AND IS
MUCH LESS AMPLIFIED WITH THE MID/UPPER LVL TROF. ECMWF AND
SREF...ALONG WITH 00Z GFS ENSEMBLES SHOWS DEEPER MID/UPPER LVL TROF
SOLUTION AND KEEPS SFC HIGH PRES TO OUR WEST WITH A COOL CYCLONIC NW
FLW PREVAILING THRU 18Z THURS. WL FOLLOW THIS SOLUTION AND MENTION
CHC POPS ON WEDS NIGHT ASSOCIATED WITH SFC CONVERGENCE...GOOD RIBBON
OF 850-500MB MOISTURE...AND STRONG LLVL CAA DEVELOPING BEHIND THE
COLD FRNT. THE FRNT WL QUICKLY PUSH EAST OF FA BY 12Z THURS...AS SFC
HIGH PRES BUILDS INTO CWA.

THURS INTO FRIDAY...FIRST MID/UPPER LVL TROF WL LIFT INTO THE CANADA
MARITIMES AS WEAK SHORT WAVE RIDGE BUILDS AHEAD OF NEXT DIGGING TROF
ACRS THE NORTHERN PLAINS. A FAST WESTERLY FLW ALOFT WL
DEVELOP...WITH A CHANGEABLE WEATHER EXPECTED EVERY COUPLE OF DAYS.
THE TIMING OF INDIVIDUAL SYSTEMS WL BECMG INCREASINGLY MORE
DIFFICULT IN THE MED RANGE...ALONG WITH THE DIURNAL RANGE IN TEMPS
AND CHCS FOR PRECIP. TEMPS FOR FRI MORNING RANGE FROM 28F
OFF THE MET FOR SLK TO 41F OFF THE MAV. THIS SIGNIFICANT DIFFERENCE
ALSO SHOWS UP AT BTV AND OTHER CCF SITES. WL TREND TOWARD THE WARMER
GUIDANCE...PER THE STRONG LLVL WAA THAT PUSHES 85H TEMPS TO NEAR 10C
BY 12Z FRIDAY OFF BOTH GFS/NAM.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED 340 PM EDT TUESDAY

MAIN FEATURE FOR THE EXTENDED FORECAST WILL BE A WELL DEFINED COLD
FRONT AND DYNAMIC UPPER LEVEL TROUGH PROVIDING SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. SHORTWAVE AND
ASSOCIATED UPPER TROUGH DIGS INTO THE NORTHEAST FRIDAY NIGHT INTO
SATURDAY WITH UPPER LEVEL JET OF 80-90KTS AT 500MB AND STRONG
SURFACE TEMPERATURE GRADIENT AND COLD POOL ALOFT. FALLING 850
TEMPS DOWN TO -2C SATURDAY MORNING COULD EVENING BRING A RAIN/SNOW
MIXED TO THE HIGHEST ELEVATIONS WITH ANY LINGERING PRECIPITATION. BROAD
HIGH PRESSURE MOVES IN BEHIND THE FRONT WITH CLEAR SKIES AND SOME
OF THE COLDEST AIR OF THE SEASON FOR THE REMAINDER OF THE WEEKEND.
PATCHY TO SCATTERED FROST WILL OCCUR IN THE USUAL COLD SPOTS BOTH
SATURDAY AND SUNDAY NIGHTS. A WEAK FRONT WILL PROVIDE YET ANOTHER
CHANCE FOR PRECIPITATION ON MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
UPDATED 340 PM EDT TUESDAY

VERY CHALLENGING AVIATION FORECAST THIS AFTERNOON WITH MARINE LAYER
EAST OF GREEN MOUNTAINS INTERACTING WITH INCOMING COLD FRONT WEST OF
ADIRONDACKS. AFTERNOON CIGS HAVE RANGED FROM SCT100 DOWN TO OVC010
FROM WEST TO EAST ACROSS THE FORECAST AREA.

FOR THE FIRST 24 HOURS...MAIN ACTION WILL BE ALONG FRONT MOVING
THROUGH THE FORECAST AREA THIS EVENING. EXPECT OVERALL MVFR CIGS AND
VFR VSBY WITH BRIEF PERIOD OF IFR CIGS/VSBY WITH ANY TSTM OR SQUALLS
THROUGH THE EARLY EVENING. SURFACE GUSTS UP TO 35 KNOTS ARE ALSO
POSSIBLE WITH ANY STORMS. AFTER 02Z FRONT BEGINS TO PUSH THRU AREA
AS WINDS SHIFT TO THE SW AND BECOME SYNOPTICALLY GUSTY. MODELS DO
HINT AT SOME LAKE EFFECT SHOWERS DEVELOPING NEAR SUNRISE WHICH LOOK
TO AFFECT NORTHERN TAF SITES WITH POSSIBLE BRIEF MVFR CONDITIONS.

18Z WED TO 18Z FRI...HIGH PRESSURE BUILDS INTO THE REGION WITH VFR
CONDITIONS EXPECTED.

18Z FRI THRU 18Z SAT...STRONG COLD FRONT WILL AFFECT THE AREA
FRIDAY NIGHT INTO SATURDAY WITH GENERAL MVFR CONIDTIONS AND BRIEF
IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS.

18Z SAT THRU SUNDAY...HIGH PRESSURE RETURNS WITH VFR CONDITIONS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...LAHIFF
AVIATION...LAHIFF
Hazardous weather outlook, Sep 11, 2:43 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
343 AM EDT TUE SEP 11 2007

NYZ026>031-034-035-087-VTZ001-002-005-006-008>012-016>019-120745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
343 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

VIGOROUS UPPER LEVEL ENERGY AND AN ASSOCIATED COLD FRONT WILL
APPROACH AND CROSS THE REGION LATER THIS AFTERNOON INTO THE
EVENING HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SURFACE FRONT DURING
THIS TIME FRAME. DESPITE RELATIVELY COOL SURFACE TEMPERATURES...DUE
TO THE STRENGTH OF THE PARENT WEATHER SYSTEM...SOME OF THE STORMS
HAVE THE POTENTIAL TO PRODUCE STRONG TO LOCALLY DAMAGING WINDS.
THE PRIMARY THREAT AREA FOR THESE POTENTIAL STRONGER WINDS WILL
OCCUR BETWEEN 5 PM AND 9 PM ACROSS THE NORTHERN ADIRONDACKS...INTO
THE CHAMPLAIN VALLEY INCLUDING RUTLAND COUNTY...AND ALONG THE
WESTERN SLOPES OF THE GREEN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BEHIND THE AFOREMENTIONED SURFACE FRONT...WINDS OF 15 TO 25 MPH WITH
GUSTS TO 40 MPH ARE EXPECTED ACROSS MUCH OF THE AREA WEDNESDAY
MORNING BEFORE SLOWLY SUBSIDING WEDNESDAY AFTERNOON. THIS MAY LEAD
TO WIDELY SCATTERED POWER OUTAGES ACROSS THE AREA. AFTERWARD...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN NEW YORK AND THE
WESTERN HALF OF VERMONT LATER TODAY INTO THE EARLY EVENING HOURS.

VTZ003-004-007-120745-
ORLEANS-ESSEX-CALEDONIA-
343 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS
MUCH OF THE AREA WEDNESDAY MORNING BEHIND A STRONG EARLY SEASON
COLD FRONT. THIS MAY LEAD TO WIDELY SCATTERED POWER OUTAGES ACROSS
THE AREA. THE WINDS WILL SLOWLY SUBSIDE ACROSS THE AREA BY THE
AFTERNOON HOURS. AFTERWARD...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

In the hours before

Local storm report, Sep 11, 2:52 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
352 PM EDT TUE SEP 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     FINE                    44.25N 75.13W
09/11/2007                   ST. LAWRENCE       NY   POST OFFICE

            TREE DOWN ON ROUTE 3.

0340 PM     FUNNEL CLOUD     FINE                    44.25N 75.13W
09/11/2007                   ST. LAWRENCE       NY   POST OFFICE

            FUNNEL CLOUD REPORTED SOUTH OF FINE AT 340 PM.

&&

BROOKET
Special weather statement, Sep 11, 3:07 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT TUE SEP 11 2007

NYZ028-031-VTZ001-112100-
EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-
INCLUDING...ALBURGH...ALBURGH CENTER...ALBURGH SPRINGS...ALTONA...
CANNON CORNERS...CHAMPLAIN...CHAZY...EAST ALBURGH...ELLENBURG...
ELLENBURG CENTER...ELLENBURG DEPOT...ELLENBURG MOUNTAIN...EXIT 41
I87...EXIT 42 I87...EXIT 43 I87...IRONA...MOOERS...MOOERS FORKS...
ROUSES POINT...SCIOTA AND WEST SWANTON
407 PM EDT TUE SEP 11 2007

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ELLENBURG CENTER...MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR SCIOTA BY 430 PM...8 MILES NORTHWEST OF
CHAZY BY 450 PM...NEAR ROUSES POINT AND 7 MILES NORTHWEST OF ALBURGH
BY 500 PM.

THESE STORM WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 50
MPH...ALONG WITH LOCALIZED RAINFALL AMOUNTS ACROSS NORTHERN CLINTON
COUNTY AROUND A HALF OF AN INCH.

TABER
Special weather statement, Sep 11, 3:39 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT TUE SEP 11 2007

NYZ030-112145-
SOUTHERN FRANKLIN-
INCLUDING...ALDER BROOK...BLOOMINGDALE...DEBAR MOUNTAIN...FRANKLIN
FALLS...GABRIELS...HARRIETSTOWN...LAKE CLEAR...LOON LAKE...
MADAWASKA...ONCHIOTA...PAUL SMITHS...RAINBOW LAKE...ST. REGIS
MOUNTAIN...UPPER ST. REGIS...VERMONTVILLE AND WOLF POND
439 PM EDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WITH GUSTY WINDS WILL MOVE ACROSS SOUTHERN
FRANKLIN COUNTY NY THROUGH 530 PM...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS OVER 45 MPH...ABOUT 13
MILES NORTHWEST OF TUPPER LAKE...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR MADAWASKA BY 500 PM...NEAR PAUL SMITHS
BY 510 PM...NEAR RAINBOW LAKE BY 520 PM...NEAR LOON LAKE BY 530 PM
AND NEAR ALDER BROOK BY 540 PM.

TAKE COVER IF THREATENING WEATHER APPROACHES.
Special weather statement, Sep 11, 4:42 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
542 PM EDT TUE SEP 11 2007

NYZ028-030-031-034-035-VTZ001-002-005-006-008-009-011-012-016>019-
112330-
LAMOILLE-WASHINGTON-WINDSOR-EASTERN CHITTENDEN-WESTERN
CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN RUTLAND-WESTERN
RUTLAND-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN
CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-SOUTHERN
FRANKLIN-
INCLUDING...BRANDON...BURLINGTON...DANBY...ESSEX JUNCTION...FAIR
HAVEN...MIDDLEBURY...PLATTSBURGH...RUTLAND...SOUTH BURLINGTON...ST.
ALBANS...SWANTON...VERGENNES...WILLSBORO AND WINOOSKI
542 PM EDT TUE SEP 11 2007

...A LINE OF THUNDERSTORMS WITH GUSTY WINDS WILL MOVE FROM THE
EASTERN ADIRONDACKS INTO THE CHAMPLAIN VALLEY BETWEEN 6 AND 7 PM...

AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...A FEW WITH HEAVY RAIN AND WIND GUSTS TO
45 MPH...FROM CHURUBUSCO TO LAKE PLACID NY...MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR UNDERWOOD BY 550 PM...NEAR
PLATTSBURGH BY 615 PM...NEAR TICONDEROGA AND BURLINGTON BY 650 PM.

IF ON LAKE CHAMPLAIN...NOW IS THE TIME TO SEEK A SAFE SHELTER BEFORE
THREATENING WEATHER APPROACHES.
Special weather statement, Sep 11, 5:52 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
652 PM EDT TUE SEP 11 2007

NYZ029-087-112345-
SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
INCLUDING...CANTON AND POTSDAM
652 PM EDT TUE SEP 11 2007

...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL WILL MOVE INTO ST.
LAWRENCE COUNTY...

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...6
MILES NORTHWEST OF CHIPPEWA BAY...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR NORTH HAMMOND BY 7 PM...EDWARDSVILLE
BY 710 PM...NEAR DE KALB BY 720 PM...NEAR CANTON AND PYRITES BY 740
PM.

TAKE COVER IF THREATENING WEATHER APPROACHES.
Special weather statement, Sep 11, 6:00 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
700 PM EDT TUE SEP 11 2007

NYZ034-035-VTZ004>012-017>019-120100-
LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN
CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN
RUTLAND-WESTERN RUTLAND-EASTERN ESSEX-WESTERN ESSEX-ESSEX-
INCLUDING...BARRE...BETHEL...BRANDON...BURLINGTON...ESSEX JUNCTION...
MIDDLEBURY...MONTPELIER...RANDOLPH...SOUTH BURLINGTON...ST.
JOHNSBURY...VERGENNES...WHITE RIVER JUNCTION AND WINOOSKI
700 PM EDT TUE SEP 11 2007

...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE CHAMPLAIN
VALLEY ACROSS VERMONT THROUGH 9 PM...

AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS FROM SOUTH BURLINGTON VT TO
TICONDEROGA NY...MOVING EAST AT 30 MPH.

THE SHOWERS AND THUNDERSTORMS WILL BE NEAR ESSEX JUNCTION...ESSEX
CENTER BY 710 PM...NEAR WEST BOLTON...JERICHO BY 720 PM...NEAR
LINCOLN...BENSON BY 730 PM...NEAR STOWE...SUDBURY BY 740 PM...NEAR
EAST HUBBARDTON AND WARREN BY 750 PM.

BRIEF WIND GUSTS OF 30 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS.

GET THE LATEST ON THIS WEATHER SITUATION AT WWW.WEATHER.GOV.

The radar

The Burlington radar (KCXX), 55 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Addison

When
September 11, 6:45 PM EST
Where
Addison County, Middlebury
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
44.020, -73.170

Few trees and powerlines downed by thunderstorm winds.

Thunderstorm Wind, Rutland

When
September 11, 7:20 PM EST
Where
Rutland County, Rutland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
43.620, -72.980

Few trees and powerlines downed by thunderstorm winds.

Thunderstorm Wind, Rutland

When
September 11, 7:30 PM EST
Where
Rutland County, Shrewsbury
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.520, -72.870

A few trees downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61189, 61190, 61191.